Ask an expert
Question

26 Jul 2010

The pill........
Hi
I have been taking Yasmin for the past 5 years now, i originally started it for my skin, then they found a cyct, its benign, next to my ovary and was recomended to stay on it.

My fiance now asked me whether the pill will have adverse long term effects and will hamper my ability to fall pregnant later. I actually always wanted to ask the qustion but never did, cause i thought i was just being silly, but he also thought of it so i thought it would be a good thing to find out.

I also wanted to ask, i know the effectiveness of the pill is about 99%, but im worried of having intercourse and allowing my fiance to " finish"  inside of me, cause of the fear of falling pregnant. Shoul i be so worried, or is it safe enough to allow him to do so without the concern?

Im sorry for the crude questions.

Thanking you
Irene
Answer 204 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

There are no long term effects of the Pill on fertility. The Pill on its own is more than 99% safe whereas the withdrawal method is only about 80% safe. There is no reason for him to withdraw.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9260 votes
No
66% - 17833 votes
Vote